The FDA is investigating reports that animal tranquilizers are mixed with heroin and fentanyl, a horrifying mixture named Tranq Dope. When Xylazine, a tranquilizer used for horses, is combined with fentanyl, the two substances become extremely dangerous and life-threatening.
Searching for help with drug and/or alcohol addiction? Call us now at (888) 201-4610.
Is Tranq Dope Narcan Resistant?
Tranq Dope can cause complications during overdose because it appears that naloxone, a medication used to revive overdose victims, isn’t effective when used to combat a Tranq Dope.
The FDA reports1 that the symptoms of suffering Xylazine exposure are similar to those one would experience during an opioid overdose. This makes it difficult for doctors and nurses who may not know how much tranquilizer was mixed into their patient’s drugs, putting them at risk more than just taking opioids.
Here are some facts about Tranq Dope that you should know:
- It’s an animal tranquilizer, but not for humans, as it has strong central nervous system depression. It doesn’t respond to naloxone and can be life-threatening if you have a bad reaction or are allergic – even once!
- The overdose victim may be unresponsive but still breathing.
- If someone requires naloxone and it is administered, they are more likely to need rescue breaths.
- The likelihood of not breathing increases when these drugs are used in conjunction.
Physical Effects of Tranq DopeAn article by Fox 292 also shares reports from individuals who have used the mixture, saying their skin turned into an ulcerated lesion after injection. One woman’s bone could be seen through these types of sores, while others claim they deterred others away with gory images on Reddit’s r/opiates subforum, often created as warning signs for potential users. The physical effects are:
- Tranq Dope is a very dangerous drug that can cause severe infections to the skin and tissue of your fingers, toes, etc, leading not only to an increase in amputations but also box generations!
- These wounds can occur regardless of how the drug is administered
- It is possible that some wounds occur due to injection sites, but it’s more likely they happen at random on different parts of your body (in no logical pattern or order)
- People who are immunocompromised have a higher likelihood of developing these horrifying wounds.
- However, other users don’t get wounds at all.